MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0601-NTR
Medical Device Problem Codes Incomplete Coaptation (2507); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4+, prolapsed anterior leaflet, short posterior leaflet, large gap between anterior and posterior leaflets, dilated left atrium, dilated left ventricle, and 6-7mm posterior leaflet.A steerable guide catheter (sgc) and a mitraclip ntr clip delivery system (cds) were inserted and successfully delivered to the left atrium.However, after the cds was delivered to the left ventricle, imaging revealed that the cds swayed significantly along with the sgc with the heartbeat.It was noted that the sgc touched the ventricular muscle.The clip was deployed on the mitral valve.However, post deployment, the clip detached from the anterior leaflet and remained attached to the posterior leaflet (single leaflet device attachment/slda).No additional clips were implanted, and the mr remained at a grade of 4+.Due to the significant swing of the clip, the patient was transferred to surgery for thoracotomy and mitral valve repair surgery.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
All available information was investigated.The returned device analysis was unable to confirm the reported unintended movement.The reported incomplete coaptation and poor imaging could not be replicated in a testing environment.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information, the reported unintended movement appears to be related to procedural conditions (sgc in contact with ventricular muscle).The reported incomplete coaptation and poor imaging appear to be related to challenging patient anatomy (large gap between leaflets).The reported hospitalization and surgical intervention were results of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23794959
Report Number2135147-2025-07344
Device Sequence Number12190743
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public(01)08717648226342(17)260424(10)50424R1057
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberCDS0601-NTR
Device Catalogue NumberCDS0601-NTR
Device Lot Number50424R1057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown